Alert archive / Kentucky / River Flood Warnings in 2022
River Flood Warning 49, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Jun 7, 2022, 5:35 PM CDT for Warren County, Kentucky. It took effect at Jun 7, 2022, 6:47 PM CDT. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2022, 5:35 PM CDT (22:35 UTC)
- In effect from
- Jun 7, 2022, 6:47 PM CDT
- Expired
- Jun 8, 2022, 2:42 AM CDT
- In force
- 8 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Warren County, KY
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Drakes Creek near Alvaton (ALVK2). The gauge peaked at 23.82 ft at Jun 7, 2022, 8:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 35 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03314000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
108
WGUS43 KLMK 072235
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
535 PM CDT Tue Jun 7 2022
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Drakes Creek near Alvaton affecting Warren County.
.Heavy rain from the past 24 hours will cause the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Stay tuned to NOAA Weather Radio and your local media for the latest
information.
Additional information is available at www.weather.gov/lmk.
The next statement will be issued Wednesday morning.
&&
KYC227-081800-
/O.NEW.KLMK.FL.W.0049.220607T2347Z-220608T1814Z/
/ALVK2.1.ER.220607T2347Z.220608T0600Z.220608T1213Z.NO/
535 PM CDT Tue Jun 7 2022
...FLOOD WARNING IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Drakes Creek near Alvaton.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 21.0 feet, Trails at Phil Moore Park flood.
* ADDITIONAL DETAILS...
- At 4:45 PM CDT Tuesday the stage was 23.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 25.0 feet just after midnight
tonight. It will then fall below flood stage tomorrow
morning.
- Flood stage is 24.0 feet.
- Flood History...This crest compares to a previous crest of
24.8 feet on 01/01/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632
$$
CSG1 follow-up statement
751 WGUS83 KLMK 080742 FLSLMK Flood Statement National Weather Service Louisville KY 242 AM CDT Wed Jun 8 2022 ...The Flood Warning is cancelled for the following rivers in Kentucky... Drakes Creek near Alvaton affecting Warren County. KYC227-080845- /O.CAN.KLMK.FL.W.0049.000000T0000Z-220608T0742Z/ /ALVK2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 242 AM CDT Wed Jun 8 2022 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Drakes Creek near Alvaton. * ADDITIONAL DETAILS... - At 1:45 AM CDT Wednesday the stage was 20.0 feet. - The river crested near 23.9 feet Tuesday evening. - Forecast...The river will continue to fall. - http://www.weather.gov/safety/flood && LAT...LON 3684 8646 3699 8646 3697 8632 3685 8632 $$ EBW
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Jun 7, 2:12 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 7, 2:12 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Louisville KY 312 PM EDT Tue Jun 7 2022 .Short Term...(This evening through Wednesday) Issued at 258 PM EDT Tue Jun 7 2022 Late this afternoon a weak cold front stretches from near Cleveland to Indianapolis to Tulsa and is drifting slowly southward. There is also a subtle upper level disturbance crossing southern Illinois entering the lower Ohio Valley. Widely scattered showers and storms have developed ahead of these features, resulting in continuing low PoPs in southern Indiana and north central Kentucky despite the fact that we haven't seen much here yet as of this writing mid-afternoon. Mesoanalysis shows weak mid-level lapse rates, but we do have moderate deep layer shear in place with slowly increasing DCAPE and low level lapse rates with a slight uptick in precipitable water values. Still can't rule out some stronger storms through this evening, with locally gusty winds in association with the most robust cells and downpours. Similar to yesterday, some small hail would be possible with the best updrafts. Spots that got copious amounts of rainfall last night will need to be wary of flooding issues. Evening convection will weaken as we get into the overnight hours. Isolated showers and thunderstorms will still be possible as that cold front becomes nearly stationary roughly along Interstate 64, but most locations should stay dry. With a stagnant atmosphere and high humidity levels, some patchy light fog may once again form towards dawn. Low temperatures will be 5-10 degrees warmer than normal in the 60s to around 70, with the coolest temperatures in southern Indiana behind the front. Tomorrow low pressure crossing Illinois will pull tonight's stationary front back to the north, and will also bring its trailing cold front in from the west. Another round of storms is expected to develop by mid/late afternoon as the atmosphere destabilizes ahead of the cold front. Deep layer shear will be sufficient for storm organization, though mid-level lapse rates should be weak and DCAPE doesn't look very impressive. However, sounding progs are showing some dry air in the mid levels and it does appear that damaging wind gusts will be the main severe threat. Wet bulb zero heights will once again be quite high, supporting mostly small hail with just isolated instances of severe sized hailstones at the surface. It will be a muggy day again tomorrow with afternoon readings of 80- 85 and dew points around 70. && .Long Term...(Wednesday night through Tuesday) Issued at 305 PM EDT Tue Jun 7 2022 Long term period starts out Wednesday evening, where sfc analysis will reveal a sfc low over southern IN, with a warm front extended to the east, and a cold front trailing along the Ohio River to the SW all the way down into Texas. Scattered strong to severe storms are possible Wednesday evening ahead of the front, tracking from north to south-southeast through the evening hours. Model soundings show moderate instability, with SBCAPE of roughly 1000-1500 J/kg. However, our shear values continue to remain somewhat limited, with uni-directional wind profiles and effective bulk shear values mainly 30kts or lower. Some organization of storms will be possible as the front slides south, but severe threat will likely diminish later in the evening as instability weakens due to loss of daytime heating. Primary threat with storms will be damaging wind gusts and small hail. By Thursday morning, drier air will be arriving as post-frontal northerly flow filters in behind the front. The sfc boundary is expected to be located well to the south of Kentucky, and should have a very nice day with afternoon temps in the upper 70s (possibly 80 in our urban heat islands) and dewpoints in the mid to upper 50s. Nice weather for the Ohio Valley will be short-lived, as an amplifying shortwave tracks across the upper Ohio Valley. Showers and storms look to return Friday morning, though overall severe threat appears low. Model soundings indicate low top convection with very weak shear profiles. Guidance diverges for Saturday, but will stick with the NBM/ECMWF solution of drier weather returning Saturday. Sunday looks to be a nice day, with dry and sunny weather and temps in the upper 70s and low 80s. Warmer temps are possible for the start of next week as a ridge sets up over the central US. && .Aviation...(18Z TAF Issuance) Issued at 150 PM EDT Tue Jun 7 2022 This morning's low clouds have stubbornly lifted and scattered out. Broken ceilings may re-form this afternoon but should prevail VFR. Can't rule out a few storms popping this afternoon ahead of a cold front dropping down from the north and a weak upper wave coming in from the west. At this time it appears that coverage will be sparse enough to preclude mention in the TAFs for the most part, though will go ahead with a VCTS for a few hours at SDF during the most likely hours for convection. Similar to yesterday, any TSRA that form will be capable of well below VFR conditions and gusty winds, briefly. Tonight winds will be light and we may see a return of some low clouds and slightly reduced visibility toward morning in the moist, still air. Isolated showers and storms possible as well. Tomorrow a cold front will come into the region from the west and spark another round of thunderstorms, mostly in the afternoon. Some could be strong. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...13 Long Term...CJP Aviation...13
Hazardous weather outlook, Jun 7, 2:23 PM CDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 323 PM EDT Tue Jun 7 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 323 PM EDT Tue Jun 7 2022 /223 PM CDT Tue Jun 7 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few storms this evening could be strong to marginally severe, with gusty winds and small hail being the main threats in the strongest storms. Storms will also be capable of torrential downpours, so locations that got heavy rain last night will want to be mindful of possible flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms will be possible on Wednesday ahead of a frontal boundary. Some of those storms could be strong to severe, with gusty winds and hail being the main threats, in the afternoon and early evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and Wednesday afternoon and evening. GENERAL STORM MOTION OF THE DAY: Storms this evening will move from west to east around 25 mph. Any users of this storm motion must be aware that thunderstorm activity can be erratic and constantly evolving. Please use this with caution and be prepared for changing conditions. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. 13/CJP
In the hours before
Special weather statement, Jun 7, 4:48 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
448 PM CDT Tue Jun 7 2022
INZ089-KYZ023-072230-
Perry IN-Hancock KY-
448 PM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of southern Perry and
Hancock Counties through 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Santa Claus to Rockport. Movement was
southeast at 30 mph.
HAZARD...Wind gusts 30 to 40 mph, arriving well ahead of any rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Tell City around 505 PM CDT.
Other locations in the path of these storms include Hawesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3793 8697 3794 8692 3802 8680 3800 8677
3808 8677 3794 8651 3792 8653 3792 8659
3786 8660 3784 8667 3774 8665 3769 8670
3774 8682 3779 8682 3784 8685 3784 8691
3788 8689 3790 8692 3789 8699
TIME...MOT...LOC 2147Z 312DEG 25KT 3805 8691 3790 8705
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
RASThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:15 PM CDT | Special Weather Statement | LMK | Logan, Warren | 30 min |
| Jun 6, 7:56 PM CDT | Special Weather Statement | LMK | Barren | 34 min |
| Jun 6, 8:28 PM CDT | Special Weather Statement | LMK | Green | 32 min |
| Jun 6, 9:48 PM CDT | Areal Flood Advisory | LMK | Allen, Butler, Edmonson, Logan, Simpson, Warren | 5 hr |
| Jun 6, 10:04 PM CDT | Special Weather Statement | LMK | Simpson | 26 min |
| Jun 6, 10:25 PM CDT | Special Weather Statement | LMK | Simpson | 35 min |
| Jun 6, 10:35 PM CDT | Flash Flood Warning | LMK | Warren | 3 hr |
| Jun 6, 10:42 PM CDT | Areal Flood Warning | LMK | Logan | 3 hr |
| Jun 6, 11:03 PM CDT | Areal Flood Advisory | LMK | Barren, Metcalfe, Monroe | 4 hr |
| Jun 7, 12:00 AM CDT | Special Weather Statement | LMK | Simpson | 45 min |
| Jun 7, 1:14 AM CDT | Areal Flood Advisory | LMK | Adair, Clinton, Cumberland, Russell | 3 hr |
| Jun 7, 4:48 PM CDT | Special Weather Statement | LMK | Hancock | 42 min |
| Jun 7, 6:51 PM CDT | Special Weather Statement | LMK | Cumberland | 24 min |
| Jun 7, 6:55 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 20 min |
Nearby
River Flood Warnings in Kentucky, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.